Alert archive / Kansas / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 52, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Apr 21, 2022, 2:39 PM CDT for Bourbon County, Kansas; Vernon County, Missouri. It was in force for 37 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 21, 2022, 2:39 PM CDT (19:39 UTC)
- Expired
- Apr 21, 2022, 3:16 PM CDT
- In force
- 37 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Bourbon County, KS, Vernon County, MO
The radar
The Pleasant Hill radar (KEAX), 97 km from the middle of the area, began a volume at 19:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 21, 2:40 PM CDT | HAIL 1.25 | 3 E Marmaton, KS | REPORT FROM MPING OF HALF DOLLAR SIZE HAIL. TIME ESTIMATED FROM RADAR. |
| Apr 21, 2:40 PM CDT | HAIL 1.5 | 2 Ene Marmaton, KS | REPORT FROM MPING OF PING PONG BALL SIZE HAIL. TIME ESTIMATED FROM RADAR. |
| Apr 21, 2:49 PM CDT | HAIL 1 | Fort Scott, KS | ESTIMATED QUARTER SIZE HAIL IN FORT SCOTT. TIME ESTIMATED FROM RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 7.7 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 31 J/kg
- Mixed-layer CIN
- -379 J/kg
- Mixed-layer LCL
- 903 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- -27 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
833
WUUS53 KSGF 211939
SVRSGF
KSC011-MOC217-212030-
/O.NEW.KSGF.SV.W.0052.220421T1939Z-220421T2030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Springfield MO
239 PM CDT Thu Apr 21 2022
The National Weather Service in Springfield has issued a
* Severe Thunderstorm Warning for...
East central Bourbon County in southeastern Kansas...
Northwestern Vernon County in west central Missouri...
* Until 330 PM CDT.
* At 239 PM CDT, a severe thunderstorm was located near Fort Scott,
moving northeast at 30 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Fort Scott... Richards...
Metz... Stotesbury...
Hammond... Horton...
This includes Interstate 49 between mile markers 99 and 107.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3806 9449 3806 9435 3800 9426 3775 9470
3787 9486
TIME...MOT...LOC 1939Z 230DEG 24KT 3786 9477
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
DSA1 follow-up statement
403
WWUS53 KSGF 212016
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
316 PM CDT Thu Apr 21 2022
KSC011-MOC217-212024-
/O.CAN.KSGF.SV.W.0052.000000T0000Z-220421T2030Z/
Bourbon KS-Vernon MO-
316 PM CDT Thu Apr 21 2022
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL BOURBON AND
NORTHWESTERN VERNON COUNTIES IS CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled. A seperate severe
thunderstorm warning continues for central Vernon County until 400
pm.
LAT...LON 3806 9449 3806 9435 3800 9426 3775 9470
3787 9486
TIME...MOT...LOC 2013Z 230DEG 24KT 3801 9454
$$
DSAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 21, 12:03 PM CDT, 2 hours 36 minutes earlier.
Area forecast discussion, Apr 21, 12:03 PM CDT, 2 hours 36 minutes before
Area Forecast Discussion National Weather Service Springfield MO 1203 PM CDT Thu Apr 21 2022 ...18Z AVIATION UPDATE... Key Messages: 1. Thunderstorm and strong/severe risk today. 2. Warmer temperatures today into Saturday. 3. Windy conditions on Friday. 4. Excessive rainfall risk Saturday into Sunday along a slow moving cold front. .SHORT TERM...(Today and tonight) Issued at 232 AM CDT Thu Apr 21 2022 A frontal boundary was bisecting the area over southern Missouri and has been the focus for shower and thunderstorm development during the late evening into the overnight hours. Dew points were in the mid to upper 50s south of the front with about 1500-2000 j/kg of elevated CAPE. Had some large hail earlier and starting to see additional scattered convection developing over northeast OK into southwest MO. Southern MO will be the focus area for additional convection during the remainder of the overnight into early Thursday morning. Should gradually see the front lift during the day with the coverage of convection diminishing over the area. There is still a risk of some hail with the stronger storms that can develop with the front in the area and elevated instability. Highs will be tricky today with the cloud cover and front beginning to lift northward. Have toned down from the NBM initialization and gone with more of a CONSSHORT/CONSALl blend for highs today which is in the low to mid 70s. By early evening the front will have lifted into the northern portion of the CWA and the main convection will shift to north of the area as a low level jet develops over the area. Some convection will be possible in our northern CWA near the front, but the higher pops and main severe chances will be north and west of the area. Higher dewpoints will lift north into the area and lows tonight will be mild in the low to mid 60s. .LONG TERM...(Friday through Wednesday) Issued at 232 AM CDT Thu Apr 21 2022 On Friday, the upper level ridge will be over the area and will see the surface pressure gradient tighten up over the plains and western CWA as low pressure over the eastern Rockies and high plains begins to strengthen. We could see some wind gusts of 35 to 40 mph over the western CWA during the day. We should remain in the warm sector during on Friday with the warm front well north of the area. Highs are expected to reach the low 80s over most of the area. Main convection will remain west of the area. The dry line will move into the central plains on Friday night, but again the convection should remain west of the area. Lows will again be mild with readings in the low to mid 60s. Convection could start moving into the area later in the day on Saturday well out ahead of the dryline and cold front. This feature will be slow to move through the area through early Monday with a chance of training convection given the upper level flow aligning with the cold front. This is setting up for an excessive rainfall event from late Saturday into Monday morning. A cooler and drier air mass will push in behind the convection on Monday with highs returning back to the 60s into the middle of next week. Generally dry conditions are expected after this weekends system moves through. && .AVIATION...(For the 18Z TAFS through 18Z Friday afternoon) Issued at 1139 AM CDT Thu Apr 21 2022 Ceilings and visibilities will continue to rise as the fog from early this morning has lifted, and current MVFR conditions at KJLN and IFR at KBBG are expected to improve by this afternoon. Some scattered showers will be possible today as a frontal passage lifts north. Breezy south-southeast winds are expected today through tomorrow, with gusts up to 20 kts possible today, and up to 30 kts tomorrow. Otherwise, once the front lifts north of the area this evening, dry conditions are expected for the remainder of the TAF period. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Lindenberg LONG TERM...Lindenberg AVIATION...Melto
Hazardous weather outlook, Apr 21, 2:11 PM CDT, 28 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 211 PM CDT Thu Apr 21 2022 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-221915- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 211 PM CDT Thu Apr 21 2022 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Today and Tonight. Weather hazards expected... Limited hail risk. Limited Severe Thunderstorm risk. Limited lightning risk. DISCUSSION... Scattered thunderstorms across the area are expected to continue near a frontal boundary lifting through this afternoon/evening. Some of the stronger storms have already, and may continue to produce large hail and wind gusts up to 60 mph. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Gusty winds up to 35 mph will also be possible Friday and Saturday over southeast Kansas and western Missouri. A cold front will move into the area this weekend into early next week and will bring additional showers and storms to the area along with the increasing potential for heavy rainfall and flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/dsspacket This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Melto
In the hours before
Local storm report, Apr 21, 9:23 AM CDT, 5 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
923 AM CDT THU APR 21 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0751 AM FLOOD MCDOWELL 36.82N 93.79W
04/21/2022 BARRY MO DEPT OF HIGHWAYS
HIGHWAY C AT THE FLAT CREEK LOW WATER
CROSSING IS CLOSED DUE TO FLOODING OVER THE
ROADWAY.
&&
CKRLocal storm report, Apr 21, 9:24 AM CDT, 5 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
924 AM CDT THU APR 21 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0747 AM FLOOD STELLA 36.76N 94.19W
04/21/2022 NEWTON MO DEPT OF HIGHWAYS
HIGHWAY A IN STELLA IS CLOSED DUE TO
FLOODING OVER THE ROADWAY.
&&
CKRLocal storm report, Apr 21, 9:27 AM CDT, 5 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
927 AM CDT THU APR 21 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0807 AM FLOOD 5 ESE GOODMAN 36.73N 94.32W
04/21/2022 MCDONALD MO PUBLIC
HIGHWAY CC NEAR ELKHORN BRANCH HAS WATER
OVER THE ROADWAY.
&&
CKRLocal storm report, Apr 21, 9:53 AM CDT, 4 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
953 AM CDT THU APR 21 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0932 AM FLOOD 4 WSW RIDGLEY 36.68N 94.09W
04/21/2022 MCDONALD MO DEPT OF HIGHWAYS
HIGHWAY U IS CLOSED AT THE MIKES CREEK LOW
WATER CROSSING DUE TO FLOODING OVER THE
ROADWAY.
&&
CKRSpecial weather statement, Apr 21, 12:31 PM CDT, 2 hours 8 minutes before
Special Weather Statement
National Weather Service Springfield MO
1231 PM CDT Thu Apr 21 2022
MOZ077-211815-
Barton MO-
1231 PM CDT Thu Apr 21 2022
...A strong thunderstorm will impact portions of central Barton
County through 115 PM CDT...
At 1230 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles east of Mindenmines, or 10 miles southwest of Lamar, moving
northeast at 25 mph.
HAZARD...Nickel size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
Locations impacted include...
Lamar... Nashville...
Lamar Heights... Irwin...
Kenoma... Oakton...
Iantha... Boston...
This includes Interstate 49 between mile markers 57 and 75.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3764 9432 3749 9409 3735 9431 3736 9450
3743 9459
TIME...MOT...LOC 1730Z 224DEG 23KT 3743 9444
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...<30 MPH
DSASpecial weather statement, Apr 21, 1:57 PM CDT, 42 minutes before
Special Weather Statement
National Weather Service Springfield MO
157 PM CDT Thu Apr 21 2022
KSZ073-211945-
Bourbon KS-
157 PM CDT Thu Apr 21 2022
...A strong thunderstorm will impact portions of Bourbon County
through 245 PM CDT...
At 156 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles northeast of Bronson, or 12 miles southwest of Mound City,
moving east at 40 mph. Other storm in Bourbon County will also occur
toward the Ft Scott area.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Fort Scott... Marmaton...
Uniontown... Fulton...
Redfield... Mapleton...
Petersburg... Hammond...
Devon... Harding...
Xenia...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3804 9463 3792 9462 3779 9463 3772 9497
3803 9508
TIME...MOT...LOC 1856Z 262DEG 36KT 3798 9500
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
DSAThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 21, 4:52 AM CDT | Dense Fog Advisory | SGF | Bourbon, Crawford | 5 hr |
| Apr 21, 7:33 AM CDT | Areal Flood Advisory | SGF | Cherokee | 6 hr |
| Apr 21, 1:57 PM CDT | Special Weather Statement | SGF | Bourbon | 48 min |
| Apr 21, 2:12 PM CDT | Severe Thunderstorm Warning | SGF | Bourbon | 48 min |
| Apr 20, 10:44 PM CDT | Special Weather Statement | SGF | Barry, McDonald | 31 min |
| Apr 20, 10:53 PM CDT | Severe Thunderstorm Warning | SGF | Barry, McDonald | 52 min |
| Apr 20, 11:42 PM CDT | Severe Thunderstorm Warning | SGF | Barry, Stone | 33 min |
| Apr 21, 12:23 AM CDT | Special Weather Statement | SGF | Barry | 37 min |
| Apr 21, 12:32 AM CDT | Severe Thunderstorm Warning | SGF | Barry | 28 min |
| Apr 21, 4:19 AM CDT | Flash Flood Warning | SGF | Barry, McDonald, Newton | 6 hr |
| Apr 21, 8:02 AM CDT | Flash Flood Warning | SGF | Jasper, Newton | 7 hr |
| Apr 21, 9:13 AM CDT | Areal Flood Warning | SGF | McDonald | 12 hr |
| Apr 21, 9:31 AM CDT | Areal Flood Warning | SGF | Barry | 12 hr |
| Apr 21, 10:07 AM CDT | Areal Flood Warning | SGF | Barry, McDonald, Newton | 9 hr |
| Apr 21, 12:31 PM CDT | Special Weather Statement | SGF | Barton | 44 min |
| Apr 21, 12:39 PM CDT | Severe Thunderstorm Warning | SGF | Barton | 51 min |
| Apr 21, 1:18 PM CDT | Severe Thunderstorm Warning | SGF | Barton, Dade | 57 min |
| Apr 21, 2:05 PM CDT | Severe Thunderstorm Warning | SGF | Dade, Lawrence | 40 min |
| Apr 21, 2:08 PM CDT | Severe Thunderstorm Warning | SGF | Barton, Vernon | 52 min |
| Apr 21, 2:48 PM CDT | Severe Thunderstorm Warning | SGF | Cedar, Vernon | 42 min |
| Apr 21, 3:12 PM CDT | Severe Thunderstorm Warning | SGF | Vernon | 48 min |
| Apr 21, 3:30 PM CDT | Severe Thunderstorm Warning | SGF | Cedar, Vernon | 45 min |
| Apr 21, 3:54 PM CDT | Severe Thunderstorm Warning | SGF | Cedar, Vernon | 51 min |
| Apr 21, 3:59 PM CDT | Severe Thunderstorm Warning | SGF | Cedar, Dade, Polk | 46 min |
| Apr 21, 4:14 PM CDT | Severe Thunderstorm Warning | SGF | Cedar, Dade | 46 min |
| Apr 21, 4:21 PM CDT | Severe Thunderstorm Warning | SGF | Dallas, Greene, Polk | 39 min |
| Apr 21, 4:51 PM CDT | Severe Thunderstorm Warning | SGF | Cedar, Dade, Polk | 39 min |
| Apr 21, 4:53 PM CDT | Tornado Warning | SGF | Dallas, Greene, Polk | 37 min |
| Apr 21, 5:25 PM CDT | Severe Thunderstorm Warning | SGF | Dallas, Greene, Polk, Webster | 50 min |
| Apr 21, 5:26 PM CDT | Special Weather Statement | SGF | Polk | 34 min |
| Apr 21, 5:36 PM CDT | Tornado Warning | SGF | Dallas, Laclede, Polk, Webster | 24 min |
| Apr 21, 5:58 PM CDT | Tornado Warning | SGF | Dallas, Laclede, Webster, Wright | 47 min |
| Apr 21, 6:00 PM CDT | Special Weather Statement | SGF | Dallas | 30 min |
| Apr 21, 6:17 PM CDT | Flash Flood Warning | SGF | Cedar, Dallas, Polk, Vernon | 6 hr |
| Apr 21, 6:39 PM CDT | Severe Thunderstorm Warning | SGF | Dallas, Laclede, Webster, Wright | 44 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2022Severe Thunderstorm Warnings in Missouri, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.